Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 137, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 26, 2016, 6:40 AM CDT for Bexar County, Texas. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 6:40 AM CDT (11:40 UTC)
- Expired
- Sep 26, 2016, 2:18 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olmos Creek at Dresden Drive (SIOT2). The gauge peaked at 9.63 ft at Sep 26, 2016, 7:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
853
WGUS44 KEWX 261140
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 AM CDT MON SEP 26 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Olmos Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-261918-
/O.NEW.KEWX.FL.W.0137.160926T1140Z-160926T1918Z/
/SIOT2.2.ER.160926T1056Z.160926T1200Z.160926T1318Z.NO/
640 AM CDT MON SEP 26 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Olmos Creek At Dresden Drive.
* until this afternoon...or until the warning is cancelled.
* At 6:16 AM Monday the stage was 9.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.9 feet by this morning.
The river will fall below flood stage this morning.
* Impact...At 10.0 feet...Moderate lowland flooding approaches businesses in the
southwest quadrant of Loop 410 and West Avenue. Low bridges and crossings
upstream near Lockhill-Selma are very dangerous to traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Dresden Drive 9 9 9.9 Mon 06 AM 10.9 1.9
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:29 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 26, 6:29 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 629 AM CDT MON SEP 26 2016 .AVIATION DISCUSSION...FOR 12 TAF PERIOD... +RA currently ongoing at KSAT/KSSF this morning with rainfall spanning up along the I-35 corridor up through KAUS. Activity should continue at least through first 1-2 hours of TAF with MVFR/IFR to linger through most of the morning. At KDRT, rain has mostly subsided but IFR CIGs are expected to develop quickly after TAF issuance. After mid morning, MVFR is expected to prevail with showers still lingering around the I-35 corridor terminals. Amendments will likely be needed through the first couple hours of the TAF period. && .PREV DISCUSSION... /ISSUED 542 AM CDT MON SEP 26 2016/ UPDATE... A circulation can be seen within the reflectivity just southwest of San Antonio. This feature is likely associated with the weak shortwave trough mentioned earlier and now is showing some MCV characteristics. Showers and storms are aligning to the east of the low into the San Antonio Metro area. High Dbz values with little lightning suggest this activity is very efficient at rainfall production. Stinson Airport in southern San Antonio has picked up over 3 inches of rain in less than 2 hours. This is starting to lead to numerous water rescues in the city of San Antonio. The low is starting to drift north and east and have opted to extend the Flash Flood Watch until 18z and to expand it east a bit. Light to moderate rain in Comal and Hays County has already lead to 3-4 inches storm total based on dual-pol estimates. If this band makes it that far north, additional problems can be expected in those counties. PREV DISCUSSION... /ISSUED 403 AM CDT MON SEP 26 2016/ SHORT TERM (Today through Tuesday)... Most of the widespread heavy rainfall has ended across South- Central Texas. There still remains some scattered to numerous showers around San Antonio and New Braunfels that will produce some locally heavy rainfall. San Antonio International Airport has received over an inch of rain in the past hour. Other observation sites support the continued possibility of 1-2 inch per hour rates. It is hard to depict where the cold front currently is as north winds are primarily prevailing throughout Texas which can make a surface analysis quite messy. Temperature and pressure data suggest the actual cold front with cooler temperatures is somewhere around our northern CWA border. With north winds in place ahead of the cold front we have lost our potential for local enhancements associated with the frontal convergence along the boundary. Precipitation generation is primarily being driven by post-frontal lift under a weak shortwave trough to the east of the main retreating upper low. This feature can be seen on area radars as some weak spin is noted to the south of our CWA. Moisture values remain quite decent with precipitable water values near two inches. This will continue to allow for the threat of the locally heavy rainfall through at least the mid- morning hours. Moisture values are progged to slowly fall throughout the day today and therefore, we should see weakening trends on the radar to go along with the decreasing moisture. The southwestern counties have not seen as much rain as other parts of the CWA and there is nothing to suggest additional heavy rain will develop in that region in any of the high-res model guidance. Because of these factors, have opted to cancel the Flash Flood Watch for the southwestern three counties with the morning package. Will have to reassess the remainder of the watch before 7 AM to decide on any extensions beyond the expiration time. Temperatures this afternoon will remain pretty steady in the 60s and 70s behind the cold front and under continued cloud cover and rain. Most of the rain is expected to be over by tomorrow morning as moisture values continue to decrease and the near surface environment stabilizes. Mostly cloudy skies will continue to be in place through Tuesday which should help keep temperatures only in the 70s and 80s areawide Tuesday after starting the day off in the 60s for much of the area. LONG TERM (Tuesday Night through Sunday)... All rain should be over by Tuesday night with skies beginning to clear. North winds are expected to prevail through at least Thursday which will continue to lead to cool nights in the 50s/60s with highs in the 70s and 80s. A second surge of energy on the backside of the upper low to the east of the northern plains should send another reinforcing shot of cooler air to the region. This front is expected to arrive on Thursday and will be a dry front as there will be no moisture available for rain production. Could see even cooler temperatures behind this front as dewpoints are expected to be lower, dropping into the lower to middle 50s for much of the area. Low temperatures on Friday and Saturday morning are expected to range from the middle 50s in the Hill Country to the lower 60s closer to the Rio Grande. Highs Thursday- Sunday will remain in the 80s for much of the area. Enjoy the first taste of Fall for South-Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 64 80 63 87 / 50 20 10 10 0 Austin Bergstrom Intl Airport 77 64 80 61 86 / 50 20 10 10 0 New Braunfels Muni Airport 78 64 80 62 87 / 90 30 10 10 - Burnet Muni Airport 72 61 76 60 84 / 50 20 10 10 0 Del Rio Intl Airport 71 61 75 63 83 / 70 50 20 10 - Georgetown Muni Airport 74 63 78 60 85 / 50 20 10 10 0 Hondo Muni Airport 78 63 81 63 87 / 90 40 10 10 - San Marcos Muni Airport 77 64 79 62 86 / 70 20 10 10 - La Grange - Fayette Regional 81 67 83 64 87 / 40 20 10 10 - San Antonio Intl Airport 78 65 79 65 87 / 90 30 10 10 - Stinson Muni Airport 79 65 82 66 88 / 80 30 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for the following counties: Atascosa...Bandera...Bexar...Comal...Edwards...Frio... Guadalupe...Hays...Karnes...Kendall...Kerr...Kinney...Medina... Real...Uvalde...Wilson. && Mesoscale/Aviation...TB3 Synoptic/Grids...Hampshire Public Service/Data Collection...Williams
Hazardous weather outlook, Sep 26, 5:13 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT MON SEP 26 2016 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS MAINLY ACROSS THE CENTRAL PORTIONS OF THE AREA...NEAR SAN ANTONIO AND NEW BRAUNFELS. THIS COULD LEAD TO AN ISOLATED FLASH FLOOD THREAT. ACTIVITY IS EXPECTED TO WEAKEN BY THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
In the hours before
Local storm report, Sep 26, 5:23 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 5 ESE LACKLAND AFB 29.34N 98.55W
09/26/2016 BEXAR TX FIRE DEPT/RESCUE
A HIGH WATER RESCUE WAS REPORTED AT THE INTERSTATE 35
FRONTAGE ROAD AND PALO ALTO ROAD.
&&
EVENT NUMBER EWX1600659
TB3Local storm report, Sep 26, 5:25 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM FLASH FLOOD 4 WNW MITCHELL LAKE 29.30N 98.55W
09/26/2016 BEXAR TX FIRE DEPT/RESCUE
HIGH WATER RESCUE REPORTED AT 12280 STATE HIGHWAY 16.
&&
EVENT NUMBER EWX1600660
TB3Local storm report, Sep 26, 5:40 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM FLASH FLOOD 5 E LACKLAND AFB 29.39N 98.55W
09/26/2016 BEXAR TX FIRE DEPT/RESCUE
HIGH WATER RESCUE REPORTED AT GENERAL HUDNELL DRIVE AND
CUPPLES ROAD IN SAN ANTONIO
&&
EVENT NUMBER EWX1600661
TB3Local storm report, Sep 26, 5:42 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM FLASH FLOOD 3 NNE LACKLAND AFB 29.43N 98.60W
09/26/2016 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE REPORTED AT SOUTH CALLAGHAN ROAD AND STATE
HIGHWAY 151 IN WEST SAN ANTONIO
&&
EVENT NUMBER EWX1600662
TB3Local storm report, Sep 26, 5:44 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD 2 N BROOKS CITY BASE 29.37N 98.43W
09/26/2016 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE REPORTED AT PRESTWICK BLVD AND FERRINGTON
DRIVE NEAR PECAN VALLEY
&&
EVENT NUMBER EWX1600663
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:41 PM CDT | River Flood Warning | EWX | Uvalde | 16 hr |
| Sep 25, 8:41 PM CDT | River Flood Warning | EWX | Uvalde | 20 hr |
| Sep 26, 2:42 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Sep 26, 3:49 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 26, 4:52 AM CDT | Flash Flood Warning | EWX | Bexar | 5 hr |
| Sep 26, 5:17 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Sep 26, 6:14 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 26, 6:29 AM CDT | River Flood Warning | EWX | Bexar | 14 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 25 hr |
| Sep 26, 6:47 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| Sep 26, 8:03 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Sep 26, 8:05 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 45 hr |
| Sep 26, 8:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall, Kerr | 2 hr |
| Sep 26, 8:36 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 68 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 15 hr |
| Sep 26, 8:52 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| Sep 26, 8:55 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 26, 9:15 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 60 min |
| Sep 26, 9:44 AM CDT | Areal Flood Advisory | EWX | Bexar | 106 min |
| Sep 26, 10:00 AM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 60 min |
| Sep 26, 10:17 AM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Sep 26, 10:22 AM CDT | Areal Flood Advisory | EWX | Hays | 53 min |
| Sep 26, 11:16 AM CDT | Areal Flood Advisory | EWX | Hays | 119 min |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | EWX | Hays | 113 min |
| Sep 26, 1:50 PM CDT | Areal Flood Advisory | EWX | Hays | 115 min |
| Sep 26, 2:33 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Sep 26, 2:33 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 4 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.